An Alaska healthcare worker suffered a serious allergic reaction after receiving Pfizer’s coronavirus vaccine on Tuesday, a new report claims.
Three people familiar with the matter told The New York Times that the person was hospitalized and still being treated as of Wednesday morning.
The worker allegedly had no history of allergies to any medication but it’s unknown if he or she had any other allergies.
The allergic reaction is believed to be similar to the anaphylactic-like reactions suffered by two healthcare workers in Great Britain, both whom have since recovered, after they were given the Pfizer-BioNTech SE vaccine.
With hundreds of thousands of Americans expected to be dosed in the U.S. over the next few weeks, health officials will be on the watch to see if any other recipients experience severe reactions.
A representative for Pfizer did not immediately reply to the Times’ request for comment.
In the U.K., two National Health Service (NHS) staff members with a history of severe allergies suffered reactions after being immunized.
One of the workers, a 49-year-old woman, had a history of egg allergies and the other, a 40-year-old woman, had a history of drug allergies.
Both of them carried devices that contain epinephrine, a hormone that relaxes the airway muscles, in case they suffered any reactions.
Pfizer says its jab is not made with any egg ingredients.
After the reactions, the U.K.’s Medicines & Healthcare products Regulatory Agency (MHRA) issued a warning that anyone with severe allergic reaction to food or medicine not be given the vaccine.
No such warning has yet been issued in the U.S.
Advertise with the mоѕt vіѕіtеd nеwѕ ѕіtе іn Antigua!
We offer fully customizable and flexible digital marketing packages.
Contact us at [email protected]